Alert archive / Texas / Flash Flood Warnings in 1995

Flash Flood Warning 85, NWS Norman, OK

June 9, 1995Foard County, Hardeman County, Wilbarger County, Texas

NWS Norman, OK issued this flash flood warning at Jun 9, 1995, 6:40 PM CDT for Foard County, Hardeman County, Wilbarger County, Texas. It was in force for 2 hr.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 9, 1995, 6:40 PM CDT (23:40 UTC)
Expired
Jun 9, 1995, 9:00 PM CDT
In force
2 hr
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Foard County, TX, Hardeman County, TX, Wilbarger County, TX

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.7 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 1995-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 1995-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 201 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
538 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
201 m²/s²
0-3 km storm-relative helicity
601 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 092343
FFWOKC
TXC155-197-487-100145-

BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
640 PM CDT FRI JUN 09 1995

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 900 PM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES

IN NORTHERN TEXAS
     FOARD...SOUTHEASTERN HARDEMAN AND NORTHERN WILBARGER

INCLUDING THE FOLLOWING LOCATIONS
     CROWELL...CHILLICOTHE...RAYLAND AND VERNON

AT 640 PM CDT RADAR INDICATED VERY HEAVY RAIN CONTINUING IN AN AREA
EXTENDING FROM CROWELL... TO RAYLAND... TO VERNON. RADAR INDICATES
NEARLY 4 INCHES OF RAIN HAS FALLEN IN THE AREA SINCE AROUND 5 PM. STRONG
THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE ACROSS THE WARNING AREA. 

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY.  RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD
TAKE IMMEDIATE PRECAUTIONS.  

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROADWAY.  THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY.  VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY.  MOVE TO HIGHER GROUND.  REMEMBER...MOST
DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES.  IT ONLY TAKES A
FOOT OR TWO OF FLOWING WATER TO WASH MOST CARS AWAY.


LAT...LON 3411  9904 3388  9992 3414  9991 3440  9934
CS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 3:53 PM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Jun 9, 3:53 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
330 PM CDT FRI JUN 9 1995

ACTIVE DAY ONCE AGAIN WITH SVR WX IN PROGRESS THIS AFTN. OUTFLO BNDRY
FROM OVERNIGHT AND MRNG CONVECTION REMAINS NRLY E/W ACRS CNTRL/SRN
PORTIONS OF THE FA THIS AFTN. OUTFLO INTERSECTS WITH DRY LINE ALG THE TX
OK BRDR. TSTMS HAVE FIRED ALG THE DRY LINE THIS AFTN AND BCM RAPIDLY SVR
IN VRY UNSTABLE AMS. SCT ACTIVITY HAS ALSO DVLPD ALG AND NORTH OF THE
OUTFLO BNDRY. IN ADDITION TO SVR WX THRT...HVY RAINFALL WILL AGAIN BE A
GOOD PSBLTY. VERY MOIST AMS TO THE SOUTH WITH PROGS SHOWING SLY H8 JET
IMPINGING ON E-W BNDRY TONIGHT. WITH VRY HEAVY RAINFALL HAVING ALREADY
OCCURRED OVER MUCH OF CNTRL AND NRN OK WILL GO AHD AND ISSUE FFA FOR
TONIGHT FOR THE AREA ALG AND NORTH OF THE OUTFLO BNDRY. ON SAT UPR SYS
WILL CONT TO MOVE SLOWLY EWD INTO THE CNTRL PLAINS WHILE CDFNT MOVES
INTO CNTRL PORTIONS OF THE FA. WILL AGAIN HAVE THRT OF TSTMS MAINLY IN
CNTRL AND ERN SECS. FNTL BNDRY EXPECTED TO CONT SWD AND SHUD PUSH
THROUGH SERN ZONES SUN MORNING. FINALLY LOOKS LIKE WE MAY BE ABLE TO DRY
OUT AS DRIER AIR PUSHES IN BEHIND FRONT AND UPR RDG DVLPS OVER THE
ROCKIES.

FCSTID = 02
OKC 68 84 59 75 / 60 4z0 40 20
HBR 63 84 59 75 / 80 40 30 10
SPS 68 87 62 77 / 40 40 40 20
GAG 58 78 52 72 / 40 20 10 10
PNC 65 80 57 72 / 60 40 40 10
DUA 75 89 65 78 / 20 20 40 40

.OK...FLASH FLOOD WATCH TONIGHT ZONES 04>031,033>036
.TX...NONE.

In the hours before

Local storm report, Jun 9, 2:29 PM CDT, 4 hours 11 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
225 PM CDT FRI JUN 9 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

215 PM  6    1 S MANGUM              OK       TORNADO
6/9/95      GREER

217 PM      1 S MANGUM              OK       2 INCH HAIL
6/9/95
FM
Local storm report, Jun 9, 3:19 PM CDT, 3 hours 21 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
320 PM CDT FRI JUN 9 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

315 PM      NEWKIRK                 OK        3/4 INCH HAIL
6/9/95      KAY

FM
Local storm report, Jun 9, 3:20 PM CDT, 3 hours 20 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
320 PM CDT FRI JUN 9 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

315 PM      NEWKIRK                 OK        3/4 INCH HAIL
6/9/95      KAY

FM
Local storm report, Jun 9, 3:35 PM CDT, 3 hours 5 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
335 PM CDT FRI JUN 9 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

239 PM      4 S GRANITE             OK        TORNADO
6/9/95      GREER

300 PM      4 ENE ALTUS LAKE DAM    OK        TORNADO
6/9/95      KIOWA

322 PM      HOBART                  OK        3/4 INCH HAIL
6/9/95      KIOWA

FM
Local storm report, Jun 9, 3:39 PM CDT, 3 hours 1 minute before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
335 PM CDT FRI JUN 9 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

239 PM  J    4 S GRANITE             OK        TORNADO
6/9/95      GREER

300 PM      4 ENE ALTUS LAKE DAM    OK        TORNADO
6/9/95      KIOWA

322 PM      HOBART                  OK        3/4 INCH HAIL
6/9/95      KIOWA

FM
Local storm report, Jun 9, 6:40 PM CDT, 0 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
640 PM CDT FRI JUN 9 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

300 PM      1 NNE ALTUS LAKE DAM    OK        TORNADO
6/9/95      KIOWA

320 PM      MT. VIEW & HOBART       OK        GOLFBALL SIZE HAIL
6/9/95      KIOWA

405 PM      MT. VIEW                OK        1.25 INCH HAIL
6/9/95      KIOWA

420 PM      5-6 S GOTEBO            OK        BRIEF TORNADO
6/9/95      KIOWA

455 PM      6-8 SW CHILICOTHE       TX        3 TORNADOES
6/9/95      HARDEMAN

507 PM      6 SSE CHILICOTHE        TX        TORNADO
6/9/95      HARDEMAN

511 PM      3 E CHILICOTHE          TX        SOFTBALL SIZE HAIL
6/9/95      WILBARGER

515 PM      4 SW TOLBERT            TX        TORNADO
6/9/95      WILBARGER

558 PM      2 E SEMINOLE            OK        TORNADO
6/9/95      SEMINOLE

600 PM      SE SIDE SEMINOLE        OK        TORNADO
6/9/95      SEMINOLE

616 PM      2 E SEMINOLE            OK        TORNADO
6/9/95      SEMINOLE

FM

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 2:29 PM CDTSevere Thunderstorm WarningOUNHardeman46 min
Jun 9, 2:56 PM CDTSevere Thunderstorm WarningOUNHardeman64 min
Jun 9, 3:22 PM CDTSevere Thunderstorm WarningOUNFoard53 min
Jun 9, 3:36 PM CDTTornado WarningOUNFoard, Hardeman54 min
Jun 9, 4:30 PM CDTTornado WarningOUNHardeman, Wilbarger60 min
Jun 9, 5:22 PM CDTTornado WarningOUNWilbarger53 min
Jun 9, 5:35 PM CDTSevere Thunderstorm WarningOUNFoard, Hardeman40 min
Jun 9, 6:08 PM CDTTornado WarningOUNWilbarger52 min
Jun 9, 6:14 PM CDTSevere Thunderstorm WarningOUNFoard, Hardeman46 min
Jun 9, 6:55 PM CDTSevere Thunderstorm WarningOUNFoard, Hardeman, Wilbarger65 min

Nearby

Flash Flood Warnings in Texas, 1995Every flash flood warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.